Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 16, 2013, 7:00 PM CDT for Loving County, Winkler County, Texas; Lea County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2013, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 16, 2013, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Lea County, NM, Loving County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 103 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1926 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS54 KMAF 170000
SVRMAF
NMC025-TXC301-495-170100-
/O.NEW.KMAF.SV.W.0099.130617T0000Z-130617T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LOVING COUNTY IN WEST TEXAS...
NORTHERN WINKLER COUNTY IN WEST TEXAS...
SOUTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 800 PM CDT/700 PM MDT/
* AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 20 MILES SOUTHWEST OF JAL...OR 18 MILES NORTHEAST
OF MENTONE...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
EASTERN LOVING COUNTY...
WESTERN WINKLER COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING ABUNDANT AMOUNTS OF QUARTER
HAIL. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3191 10290 3172 10342 3197 10370 3194 10360
3217 10315
TIME...MOT...LOC 0000Z 324DEG 14KT 3193 10346
$$1 follow-up statement
276
WWUS54 KMAF 170034
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
734 PM CDT SUN JUN 16 2013
NMC025-TXC301-495-170100-
/O.CON.KMAF.SV.W.0099.000000T0000Z-130617T0100Z/
LOVING TX-WINKLER TX-LEA NM-
734 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
CDT/700 PM MDT/ FOR SOUTHEASTERN LEA...NORTHERN WINKLER AND EASTERN
LOVING COUNTIES...
AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 17 MILES SOUTHWEST OF BENNETT...OR ABOUT 17 MILES NORTHEAST
OF MENTONE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...STATE
HIGHWAY 302 BETWEEN MILE MARKER 202 AND 216 WEST OF KERMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO QUARTER HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU
CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
&&
LAT...LON 3191 10290 3172 10342 3197 10370 3194 10360
3217 10315
TIME...MOT...LOC 0032Z 325DEG 13KT 3186 10337
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:29 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 16, 6:29 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 629 PM CDT SUN JUN 16 2013 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS AND WILL LIKELY IMPACT INK AND PEQ. LOW CLOUDS WITH MOSTLY MVFR CEILINGS WILL BE POSSIBLE MONDAY MORNING. MAF HAS THE GREATEST CHANCE OF SEEING THESE LOW CEILINGS FOR A COUPLE OF HOURS. WINDS WILL BE OUT OF THE SOUTH AND SOUTHEAST WITH SOME GUSTS THIS EVENING. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON ACROSS THE AREA SO INCLUDED A PROB30 GROUP. && .PREV DISCUSSION... /ISSUED 206 PM CDT SUN JUN 16 2013/ DISCUSSION... MID LEVEL RIDGE AXIS IS NOSING UP INTO W TX/ERN NM WITH WEAK NW MID LEVEL FLOW THE RESULT. MEANWHILE WATER VAPOR IMAGERY INDICATES A MST AXIS AND IS SEEN AS A 5H THETA-E RIDGE IN MODEL DATA ACROSS THE W. THIS ALONG WITH UPSLOPE WIND/STEEP LAPSE RATES HAS FAVORED STORMS INITIATING IN THE HIER TERRAIN WHERE MID LEVEL CAP LESS OF A FACTOR. STEERING WIND WILL FAVOR STORMS TO DRIFT EWD INTO THE PLAINS. SOUNDINGS ARE WELL MIXED THRU 65H ACRS SE NM WITH A 25-30F T/TD SPREAD AGAIN SUGGESTING GUSTY WINDS IN ASSOCN WITH MORE OF A HYBRID TYPE OF MICROBURST SIGNATURE. 7H TEMPS ARE VERY WARM TODAY (15C ON MAF 12Z SOUNDING) AND AS/IF STORMS MOVE INTO PLAINS/PB LATE PM/EVENING EXPECT THAT THEY WILL TEND TO DISSIPATE BUT COULD PUSH OUT SOME WIND. THE AFOREMENTIONED MID LEVEL THETA-E RIDGE AXIS WILL SHIFT EWD MORE SO MONDAY WITH NW MID LEVEL FLOW PERSISTING. THE PRESENCE OF A BOUNDARY ESPECIALLY ACROSS THE NW-NE CWFA AND LOW LEVEL MSTR FAVORS TSTMS DEVELOPING ACROSS THE PB MON PM. 7H TEMPS ARE A LITTLE COOLER MONDAY AND BASICALLY ALL MODELS SUGGEST ISOLD- SCT STORMS EXTENDING FROM THE NRN CWFA INTO THE FAR SWRN CWFA PARTIALLY ALONG/WITHIN THE MID LEVEL THETA-E RIDGE AXIS. WITH FAIRLY WIDESPREAD HIGH TEMPS OF 95-100 EXPECTED STORM INITIATION WONT BE HARD TO COME BY. CAPES AROUND 1500 J/KG AND 0-6KM BULK SHEAR AROUND 25KTS SUPPORTS STRONG/BRIEFLY SEVERE STORMS. FCST MOSTLY CAPTURES THIS SCENARIO AND WILL MAKE ONLY SLIGHT CHANGES TO INCREASE POPS FARTHER E ACROSS THE N BEFORE 00Z. BY TUE STORMS ARE MOST FAVORED IN N-NE AREAS WITHIN NW FLOW AND IN CLOSER PROXIMITY TO SFC BOUNDARY. BY WED EML BECOMES OVER POWERING AND PRECIP CHANCES WILL BE LIMITED TO A SMALLER AREA IN THE MTNS. THUR/FRI ECMWF DEVELOPS LIGHT PRECIP ACROSS SE NM WITHIN THE NRN EXTENT OF MINOR THETA-E RIDGE AXIS. SEEMS OPTIMISTIC AND WILL CONTINUE TO DOWNPLAY. GENERAL IDEA IN MODELS DATA IS THE CENTER OF RIDGE AXIS WILL BE INVOF ERN OK AND HIGH TEMPS WILL TREND DOWN A FEW DEGREES. THIS WILL TEND TO FAVOR A LONG FETCH OF SW MID LEVEL FLOW AND IF IT PERSIST IT WILL HAVE A CHANCE TO TAP INTO STREAM OF HIER MID/UPPER LEVEL THETA-E AIR RESULTING IN AN INCREASED CHANCE OF RAIN ACROSS THE W. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, Jun 16, 2:10 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT SUN JUN 16 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 210 PM CDT SUN JUN 16 2013 /110 PM MDT SUN JUN 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS. THIS ACTIVITY MAY ALSO MOVE SOUTH AND EAST INTO THE UPPER TRANS PECOS REGION AND THE NORTHERN PERMIAN BASIN. A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND HAIL POSSIBLE. IN ADDITION LOCALLY HEAVY RAINFALL AND OR FREQUENT LIGHTNING WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND MONDAY NIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL AND OR FREQUENT LIGHTNING WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 16, 4:37 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 PM MDT SUN JUN 16 2013 NMZ034-162230- SOUTHERN LEA COUNTY- 337 PM MDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL LEA COUNTY UNTIL 430 PM MDT... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL LEA COUNTY AT 336 PM MDT...MOVING EAST SOUTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 55 MPH...SMALL HAIL...BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3249 10334 3222 10344 3234 10372 3250 10367 TIME...MOT...LOC 2136Z 296DEG 7KT 3241 10361
Special weather statement, Jun 16, 5:14 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 514 PM CDT SUN JUN 16 2013 NMZ028-034-TXZ057>059-258-162300- LOVING-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- REEVES COUNTY AND UPPER TRANS PECOS- 514 PM CDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN REEVES...SOUTHEASTERN EDDY...SOUTHWESTERN LEA AND WESTERN LOVING COUNTIES UNTIL 600 PM CDT/500 PM MDT/... AN INTENSIFYING THUNDERSTORM WAS LOCATED 24 MILES WEST OF ORLA AT 513 PM CDT/413 PM MDT/...MOVING EAST AT 25 MPH. ORLA AND FM 2119 WILL BE IMPACTED BY THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3214 10375 3131 10357 3142 10452 3201 10470 TIME...MOT...LOC 2213Z 267DEG 39KT 3173 10427
Special weather statement, Jun 16, 5:46 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
446 PM MDT SUN JUN 16 2013
NMZ028-034-162345-
SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-
446 PM MDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL EDDY AND SOUTH CENTRAL LEA COUNTIES UNTIL 545 PM MDT...
AT 443 PM MDT...STRONG THUNDERSTORMS WERE LOCATED JUST NORTH OF
STATE HIGHWAY 128...17 TO 30 MILES SOUTHWEST OF EUNICE...OVER
SOUTHWESTERN LEA COUNTY AND EXTREME EASTERN EDDY COUNTY. STORMS
WERE MOVING EAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO SMALL HAIL...STRONG WINDS TO 55 MPH...AND BRIEF HEAVY
RAIN...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3240 10329 3209 10333 3211 10359 3220 10376
3243 10376
TIME...MOT...LOC 2243Z 279DEG 7KT 3233 10369Local storm report, Jun 16, 6:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 22 W JAL 32.11N 103.56W
06/16/2013 E1.00 INCH LEA NM TRAINED SPOTTER
ALONG STATE HIGHWAY 128.
&&
PAT.VESPERLocal storm report, Jun 16, 6:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
648 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL JAL 32.11N 103.19W
06/16/2013 E0.50 INCH LEA NM PUBLIC
&&
05The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:56 PM CDT | Special Weather Statement | MAF | Loving | 34 min |
| Jun 17, 1:37 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 53 min |
| Jun 17, 2:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 59 min |
| Jun 17, 4:20 PM CDT | Special Weather Statement | MAF | Brewster | 25 min |
| Jun 17, 4:26 PM CDT | Special Weather Statement | MAF | Presidio | 34 min |
| Jun 17, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 53 min |
| Jun 17, 4:43 PM CDT | Special Weather Statement | MAF | Culberson | 47 min |
| Jun 17, 4:52 PM CDT | Special Weather Statement | MAF | 23 min | |
| Jun 17, 5:11 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 17, 5:26 PM CDT | Special Weather Statement | MAF | 49 min | |
| Jun 17, 5:29 PM CDT | Special Weather Statement | MAF | Culberson | 46 min |
| Jun 17, 5:54 PM CDT | Special Weather Statement | MAF | Loving | 51 min |
| Jun 17, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 58 min |
| Jun 17, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 62 min |
| Jun 16, 7:09 PM CDT | Special Weather Statement | MAF | Eddy | 51 min |
| Jun 17, 12:45 AM CDT | Special Weather Statement | MAF | Eddy | 30 min |
| Jun 17, 2:01 AM CDT | Areal Flood Advisory | MAF | Eddy | 4 hr |
| Jun 17, 3:02 PM CDT | Special Weather Statement | MAF | Eddy | 28 min |
| Jun 17, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Jun 17, 3:33 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 17, 3:54 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 17, 4:17 PM CDT | Special Weather Statement | MAF | Eddy | 43 min |
| Jun 17, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| Jun 17, 6:29 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.